Did my Energy Drink React with Botox Injections?
- Asked by N Houston Mom in Houston, Texas
- 4 years ago
I had Botox yesterday afternoon above the brow line. This morning I drank a 6 hour energy shot. After drinking it I thought I was having a "niacin flush" from neck to eyes.
It started getting painful (like ant bites) so I put a cold cloth on my face. At that point my face puckered (think 80 year old woman without her dentures in) and went numb. Six hours later the puckering has gone down but I'm still a tad numb.
Was this a bad drink reaction or has the drink reacted w/ the Botox?
Wow! That sounds like some energy drink
Dear Houston Mom
BOTOX no. Energy drink yes. In medicine, we hate to say that something is impossible. However, the likelihood that this was an interaction with the energy drink and the BOTOX is very unlikely. However, it is true that one does not know what is in these so-called energy drinks.
I would strongly recommend avoiding this particular product in the future. If this was a product that is manufactured, I would recommend contacting the manufacturer regarding your reaction.
If anything, this might be related to your drink, but not the Botox.
Thanks for your question.
This reaction is not at all related to your Botox injection. If anything, it may be related to your drink, or possibly another source of allergy. Be very careful with the drink as your reaction may be associated with facial swelling and possible future complications that may be more severe.
Hope this helps!
Many energy supplements are unregulated and interactions are unknown.
It id difficult to understand the medical implications of these "energy drinks" that come on the market everyday because they are not considered medications but rather a food supplement which essentially remain unregulated.
Therefore, it is difficult to know if and what type of reaction could have resulted from concurrent use of both. For example, ephedra, a common energy drink additive which remained unregulated was pulled of f the market in Illinois after many complications were reported.
However, from you description, it does not seem likely
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.